Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 70, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jun 26, 2021, 8:52 PM PDT. It took effect at Jun 28, 2021, 5:00 AM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 8:52 PM PDT (03:52 UTC)
- In effect from
- Jun 28, 2021, 5:00 AM PDT
- Expired
- Jun 29, 2021, 8:00 PM PDT
- In force
- 39 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
653 WHUS76 KMFR 270352 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 852 PM PDT Sat Jun 26 2021 PZZ356-376-271700- /O.CON.KMFR.SC.Y.0069.210627T0600Z-210627T2100Z/ /O.NEW.KMFR.SC.Y.0070.210628T1500Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 852 PM PDT Sat Jun 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the first Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. For the second Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...For the first Small Craft Advisory, beyond 2 nm from shore from Port Orford to Pistol River, and south of Pistol River gradually extending from beyond 5 nm to beyond 10 nm from shore. For the second Small Craft Advisory, north of Pistol River within 30 nm of shore. * WHEN...For the first Small Craft Advisory, until 2 PM PDT Sunday. For the second Small Craft Advisory, from 8 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-271700- /O.NEW.KMFR.SC.Y.0070.210628T0600Z-210629T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 852 PM PDT Sat Jun 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 5 AM PDT TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Within 30 nm of shore from Reedsport to Cape Blanco late Sunday night into Monday morning, then expanding to cover the coastal waters from Florence to Cape Blanco Monday into Tuesday morning. * WHEN...From 11 PM Sunday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
427 WHUS76 KMFR 270910 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 210 AM PDT Sun Jun 27 2021 PZZ356-376-272215- /O.CON.KMFR.SC.Y.0069.000000T0000Z-210627T2100Z/ /O.CON.KMFR.SC.Y.0070.210628T1500Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 210 AM PDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the first Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. For the second Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...For the first Small Craft Advisory, beyond 2 nm from shore from Port Orford to Pistol River, and south of Pistol River gradually extending from beyond 5 nm to beyond 10 nm from shore. For the second Small Craft Advisory, north of Pistol River within 30 nm of shore. * WHEN...For the first Small Craft Advisory, until 2 PM PDT Sunday. For the second Small Craft Advisory, from 8 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-272215- /O.CON.KMFR.SC.Y.0070.210628T0600Z-210629T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 210 AM PDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Within 30 nm of shore from Reedsport to Cape Blanco late Sunday night into Monday morning, then expanding to cover the coastal waters from Florence to Cape Blanco Monday into Tuesday morning. * WHEN...From 11 PM Sunday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
879 WHUS76 KMFR 272125 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 225 PM PDT Sun Jun 27 2021 PZZ356-376-281030- /O.EXP.KMFR.SC.Y.0069.000000T0000Z-210627T2100Z/ /O.EXT.KMFR.SC.Y.0070.210629T0000Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 225 PM PDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY... * WHAT...Seas 4 to 7 ft at 11 seconds expected. * WHERE...From Cape Blanco to Nesika Beach. * WHEN...From 5 PM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-281030- /O.EXT.KMFR.SC.Y.0070.210628T1200Z-210630T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 225 PM PDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM MONDAY TO 11 PM PDT TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Within 2 nm of shore from Reedsport to Cape Blanco Monday morning through Monday afternoon, then expanding to cover the coastal waters from Florence to Cape Blanco Monday afternoon through Tuesday morning, then within 3 nm of shore from Reedsport to Cape Blanco Tuesday morning through Tuesday night. * WHEN...From 5 AM Monday to 11 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
975 WHUS76 KMFR 280454 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 954 PM PDT Sun Jun 27 2021 PZZ356-376-281800- /O.EXT.KMFR.SC.Y.0070.210628T1200Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 954 PM PDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. Seas 5 to 7 ft with dominant wind waves, fresh northwest swell, and a west-northwest swell. Winds will build to peak strength Monday evening, then a slight decrease in wind wave will be offset by a slight increase in swell height. * WHERE...From Gold Beach northward. * WHEN...From 5 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-281800- /O.EXT.KMFR.SC.Y.0070.210628T1200Z-210630T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 954 PM PDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM MONDAY TO 8 PM PDT TUESDAY... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. Seas 5 to 7 ft with dominant wind waves, fresh northwest swell, and a west-northwest swell. Winds will build to peak strength Monday evening, then a slight decrease in wind wave will be offset by a slight increase in swell height. * WHERE...All of the waters early Monday morning into early Tuesday morning, then beyond 3 nm of shore into Tuesday evening. * WHEN...From 5 AM Monday to 8 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
571 WHUS76 KMFR 280919 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 219 AM PDT Mon Jun 28 2021 PZZ356-376-282230- /O.CON.KMFR.SC.Y.0070.210628T1200Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 219 AM PDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. Seas 5 to 7 ft with dominant wind waves, fresh northwest swell, and a west- northwest swell. Winds will build to peak strength Monday evening, then a slight decrease in wind wave will be offset by a slight increase in swell height. * WHERE...From Gold Beach northward. * WHEN...From 5 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-282230- /O.CON.KMFR.SC.Y.0070.210628T1200Z-210630T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 219 AM PDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. Seas 5 to 7 ft with dominant wind waves, fresh northwest swell, and a west- northwest swell. Winds will build to peak strength Monday evening, then a slight decrease in wind wave will be offset by a slight increase in swell height. * WHERE...All of the waters early Monday morning into early Tuesday morning, then beyond 3 nm of shore into Tuesday evening. * WHEN...From 5 AM Monday to 8 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
721 WHUS76 KMFR 282204 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 304 PM PDT Mon Jun 28 2021 PZZ356-376-291200- /O.CON.KMFR.SC.Y.0070.000000T0000Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 304 PM PDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. Seas 5 to 7 ft with dominant wind waves, fresh northwest swell, and a west-northwest swell. Winds will build to peak strength Monday evening, then a slight decrease in wind wave will be offset by a slight increase in swell height. * WHERE...From Gold Beach northward. * WHEN...From 5 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-291245- /O.CON.KMFR.SC.Y.0070.000000T0000Z-210630T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 304 PM PDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. Seas 5 to 7 ft with dominant wind waves, fresh northwest swell, and a west-northwest swell. Winds will build to peak strength Monday evening, then a slight decrease in wind wave will be offset by a slight increase in swell height. * WHERE...All of the waters early Monday morning into early Tuesday morning, then beyond 3 nm of shore into Tuesday evening. * WHEN...From 5 AM Monday to 8 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
306 WHUS76 KMFR 290927 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 227 AM PDT Tue Jun 29 2021 PZZ356-376-291200- /O.CON.KMFR.SC.Y.0070.000000T0000Z-210629T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 227 AM PDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. * WHERE...From Gold Beach northward. * WHEN...From 5 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-292230- /O.CON.KMFR.SC.Y.0070.000000T0000Z-210630T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 227 AM PDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. * WHERE...All areas until early this morning, then beyond 3 nm of shore early this morning into this evening. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
244 WHUS76 KMFR 292216 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 316 PM PDT Tue Jun 29 2021 PZZ370-301415- /O.CON.KMFR.SC.Y.0070.000000T0000Z-210630T0300Z/ /O.NEW.KMFR.SC.Y.0072.210630T1200Z-210701T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 316 PM PDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...For the first Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 8 ft at a dominant period of 9 seconds. For the second Small Craft Advisory, seas 6 to 8 ft at 9 seconds expected. * WHERE...All areas today, then all areas except the eastern-most 5-10 NM for the second advisory period. * WHEN...For the Small Craft Advisory, until 8 PM PDT this evening. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-301415- /O.NEW.KMFR.SC.Y.0071.210629T2216Z-210630T0300Z/ /O.NEW.KMFR.SC.Y.0072.210630T1200Z-210701T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 316 PM PDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...For the first Small Craft Advisory, seas 6 to 8 ft at 9 seconds. For the second Small Craft Advisory, seas 7 to 10 ft at 9 seconds expected. Winds will gradually become northwest Wednesday and increase to advisory levels Wednesday evening through Thursday morning. * WHERE...For the first advisory, generally areas north of Gold Beach. For the second advisory, conditions will gradually develop to advisory levels from west to east. * WHEN...For the Small Craft Advisory, until 8 PM PDT this evening. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-300300- /O.NEW.KMFR.SC.Y.0071.210629T2216Z-210630T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 316 PM PDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots with gusts 25 to 30 knots and seas 5 to 7 ft at 9 seconds. * WHERE...Areas near Cape Blanco and areas beyond 5 NM from the coast from Gold Beach northward. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-300300- /O.CON.KMFR.SC.Y.0070.000000T0000Z-210630T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 316 PM PDT Tue Jun 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South wind 15 to 25 kt with gusts up to 30 kt. * WHERE...All areas except inside of 5NM from Reedsport to Florence. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 5:19 PM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 26, 5:19 PM PDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Medford OR
519 PM PDT Sat Jun 26 2021
.UPDATE...Updated the aviation section.
&&
.AVIATION...For the 27/00Z TAF Cycle...Inland, away from the
immediate coast, VFR conditions will prevail through the TAF period.
There is a slight chance of thunderstorms Sunday afternoon from
extreme western Siskiyou County into southern Curry County. Along
the coast and over the coastal waters, Areas of IFR/LIFR
conditions will thicken, and return to the Coquille and lower
Umpqua valleys again this evening into Sunday morning. Similar to
this morning, the stratus is expected to erode back to the coast
during the morning. /DW
&&
.PREV DISCUSSION... /Issued 232 PM PDT Sat Jun 26 2021/
DISCUSSION...Heat. Hot. Oppressive. However you want to say it,
the next several days are not going to be pleasant. With ridging
aloft, a thermal trough has formed along the coastline, extending
as far north as Seattle, with hot temperatures a near universal
rule for the western part of the country. Normally, the thermal
trough reaches only as far north as Cape Blanco, which allows for
cool onshore winds along the north coast, keeping conditions there
and along the coastal valleys lower than otherwise. With the
trough extending so far north, the cool onshore breezes are very
limited, with only more warm air available upwind. The only relief
from the heat lies along the immediate coastline, with general
offshore flow preventing a strong inland push of the marine layer,
even overnight.
Much has been said over the last several days about the degree of
heat we can expect over the coming week, so we won't go into all
of that again here, except to say record breaking heat is not only
forecast, it is almost guaranteed. While daily records across the
region are almost certain to fall today through Monday, monthly
heat records will be threatened, and even new all-time high
temperature records are possible. We are also likely to see some
sites break records for the warmest overnight lows, proving that
even nightime relief will be limited. While the high temperatures
themselves are notable, the real threat of this heatwave will be
the duration, with significantly higher than normal temperatures
likely extending out through the Independence day weekend.
Medford's record number of consecutive days at or above 100
degrees sits at 10, and if the model trends verify, we could
easily tie or break this record before the heat wave ends.
In other news, there are a few periods of concern in regards to
thunderstorms over the coming week. The first, however slight,
arrives Sunday afternoon and evening as a weak upper level low
slides north just offshore of the Pacific Northwest. This low,
while also allowing for a southerly surge of clouds and cooler air
along the coast, could produce just enough of a trigger along its
eastern periphery to touch off some showers or thunderstorms over
western Siskiyou County and the mountains of Coos and Josephine
Counties Sunday afternoon and evening. Chances are low, but given
the instability that could develop from the heat and the inflow of
moisture (precipitable water amounts of over an inch are forecast
at this time), the threat does exist, and at this point, any
possible precipitation is notable.
The second, more substantial period of possible thunderstorms
begins as early as Tuesday evening. The upper level ridge will
slowly slide east, and a with the low still lingering to our
northwest, monsoonal moisture should begin to flow into the region
by the middle or later half of the week. This moisture and the
continuing heat could result in enough instability for afternoon
and evening thunderstorms all the way through next weekend.
Activity should be mainly concentrated over areas east of the
Cascades and over northern California. Confidence in the exact
timing and location of any convection is low, so have trended
rather broad with the locations of thunderstorms in the forecast.
As we get closer in time, we should be able to better focus on the
details. One effect of these storms and the added moisture in the
atmosphere will be an increased chance for mid to upper level
clouds, which could provide just enough cover to limit daytime
heating late in the week, and thus keeping temperatures a bit
lower than we currently expect. Effectively, the price for
slightly cooler temperatures late next week could come at the cost
of increased chances for lightning and all the fire concerns that
come along with it.
Until then, make sure to stay as cool as possible in this record
breaking heat. Stay hydrated, try to limit outdoor activity, and
never leave pets, kids, or anyone else in closed parked vehicles.
Those seeking to escape the heat in area rivers, streams, or even
the ocean should make sure to take all the proper precautions and
wear life jackets, as cold water, swift currents, and surf can
injure or kill any time of year. -BPN
MARINE...Updated 130 PM PDT Saturday 26 June 2021...Relatively calm
conditions will persist through this evening. A thermal trough
develops tonight and then expands northward and moves inland Sunday
afternoon. This will bring a period of increasing north winds,
resulting in steep seas and conditions hazardous to small craft
south of Cape Blanco tonight into Sunday morning. Conditions improve
Sunday afternoon, as the thermal trough expands northward and north
winds weaken. By Sunday evening, winds become southerly and increase
Sunday night into Monday in response to a weak low pressure system
approaching the region. This will likely bring the return of
conditions hazardous to small craft, this time focused north of Cape
Blanco. South winds ease on Tuesday, then turn back to northerly as
the thermal trough returns on Wednesday. Expect the return of strong
north winds with steep to very steep wind driven seas, especially
south of Cape Blanco. /BR-y
FIRE WEATHER...Updated 230 PM PDT Saturday 26 Jun 2021...A Fire
Weather Watch has been issued for Monday afternoon and evening for
zones 624, 280, 281, 284, and 285. This is for expected gusty winds
and low humidities. Isolated thunderstorms are also forecast for
western Siskiyou county and the Kalmiopsis Sunday afternoon and
evening.
Very hot and dry conditions will persist into Monday. The remainder
of the week will be hot, but not as hot as the current weekend.
Monsoonal moisture will filter into the area, bringing isolated
afternoon and evening thunderstorms to the area beginning
Wednesday and continuing into the weekend.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Excessive Heat Warning until 11 PM PDT Thursday for ORZ023>031.
Fire Weather Watch from Monday afternoon through Monday evening
for ORZ624.
CA...Excessive Heat Warning until 11 PM PDT Thursday for CAZ080>085.
Fire Weather Watch from Monday afternoon through Monday evening
for CAZ280-281-284-285.
Pacific Coastal Waters...Small Craft Advisory from 11 PM this evening
to 2 PM PDT Sunday for PZZ356-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:30 PM PDT | Red Flag Warning | MFR | Klamath, Lake | 31 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.